MAUDE Adverse Event Report: ALPHATEC SPINE, INC. TI CANNULATED POLYAXIAL SCREW 7.5 MM X 50 MM (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. TI CANNULATED POLYAXIAL SCREW 7.5 MM X 50 MM (TI-6AI-4V ELI); PEDICLE SCREW SYSTEM
Model Number 73875-50
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Information provided by the international customer indicated they believe the event was due to a bad connection between the instrument & polyaxial screw.Visual inspection appears to confirm this report.An evaluation of the returned polyaxial screw found one side of the tulip has been completely broken/detached from the remainder of the implant.Additionally, both the set screw & polyaxial screw appear to have gouges and markings indicative of cross threading.It appears likely that the anti-torque may not have been completely seated and when forces were placed on the screw during the final tightening process.
 
Event or Problem Description
An international customer ((b)(6)) reported that the cannulated screw located at the iliac broke during the final tightening process.The screw was removed and replaced without issue.

Brand Name
TI CANNULATED POLYAXIAL SCREW 7.5 MM X 50 MM (TI-6AI-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7637592
Report Number2027467-2018-00043
Device Sequence Number1818463
Product Code NKB
UDI-Device Identifier00844856043367
UDI-Public(01)00844856043367(10)687251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number73875-50
Device Catalogue Number73875-50
Device Lot Number687251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR